MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR
Model Number 470249-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis and the complaint was confirmed.The dual blade retractor instrument was analyzed and found to have a broken distal pitch cable at the proximal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The cable was fully broken.There were no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.Additional observation found unrelated to the customer reported complaint included: the instrument was found to have grip input disks #6 and #7 broken.
 
Event or Problem Description
It was reported that during a da vinci-assisted paraesophageal hiatal hernia surgical procedure the wire snapped on the dual blade retractor instrument.On 10/21/2024, intuitive surgical, inc.(isi) followed up with the customer and gathered the following information: there was a cable visibly protruding from the distal end of the instrument.The cables was one that controls the opening/closing of the jaws.No fragment fell into the patient.The instrument was inspected prior to use.No photographic images of the device or recording of the procedure is available for isi to review.

Brand Name
ENDOWRIST
Common Device Name
DUAL BLADE RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20564361
Report Number2955842-2024-21306
Device Sequence Number7459619
Product Code NAY
UDI-Device Identifier00886874112403
UDI-Public(01)00886874112403(11)230223(10)K10230226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470249-09
Device Catalogue Number470249
Device Lot NumberK10230226 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose